MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZCB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Eye Injury (1845); Capsular Bag Tear (2639); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 12/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reporter name: reporters full first name is unknown and only the first letter of the first name "r" is available.Device evaluated by mfr: other (81): the device was not returned for evaluation as it was discarded; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was implanted and explanted.The reason for the explant was not specified.No medical or other surgical interventions were indicated.It was indicated the product will not be returned.The patient outcome was not provided.No further information is available.
 
Additional Manufacturer Narrative
Additional information/corrected data: in the initial mdr report, it was inadvertetly indicated that the lens was implanted and explanted due to unspecified reason and codes "health effect - impact code - 4629" and "health effect - clinical code - 1845" were used which the information was incorrect as based on the additional information received from the customer the lens fully inserted, then removed and replaced on the same day, during the same procedure.The date of implant/explant/date of surgery was reported to be (b)(6) 2022.It was indicated that there was a capsule tear which a vitrectomy was required, incision was enlarged and suture was used.It was confirmed that the device was discarded.The patient was a male with date of birth of (b)(6) 1964.The following fields were updated accordingly based on the new received information: section a2: date of birth: (b)(6) 1964, section a3: gender: male, section b3: date of event: dec 28, 2022, section d6a: if implanted, give date: not applicable, as lens was removed/replaced during the same procedure.Section d6b: if explanted, give date: not applicable, as lens was removed/replaced during the same procedure.Section e1: reporter's title, fist & last name: dr.(b)(6).Section e2: health professional?: yes.Section e3: occupation: physician.Section h6: health effect - impact code: 4625 - vitrectomy, incision enlargement & suture.Section h6: health effect - impact code: 4631, section h6: health effect - clinical code: 2639, section h6: health effect - clinical code: 4581- incision enlargement.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: additional information received from the customer indicated that the patient had preexisting anterior capsule defect that extended when the lens was implanted.The posterior capsule tore once the lens was implanted and was falling back to the posterior segment so had to retrieve it, explant it, and place an anterior chamber (ac) intraocular lens (iol).It was indicated that the patient had pre-existing medical history of proliferative diabetic retinopathy with vitreous hemorrhage.The patient outcome was reported that the patient is getting diabetic treatment for vitreous hemorrhage but otherwise doing well.Vision set for near and is seeing 20/400 and pinhole 20/70 last visit.But likely will correct after vitreous hemorrhage improved.No further information was provided.The following field was updated accordingly: section b7: other relevant history, including preexisting medical conditions (e.G allergies, race, pregnancy, smoking and alcohol use, hepatic/renal dysfunction, etc.): proliferative diabetic retinopathy with vitreous hemorrhage.Corrected data: upon further review of the event and based on the new information received from the customer, since the patient already had an anterior capsule tear/defect that extended posteriorly, there is no allegation that the lens caused the reported capsule tear requiring surgical interventions.Therefore, the event is no longer reportable and no further information will be provided under this manufacturer report number 3012236936-2023-00189.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16260470
Report Number3012236936-2023-00189
Device Sequence Number17398340
Product Code HQL
UDI-Device Identifier05050474531697
UDI-Public(01)05050474531697(17)261102
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberZCB00
Device Catalogue NumberZCB0000190
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2023
Supplement Date Received by Manufacturer01/26/2023
03/10/2023
Initial Report FDA Received Date01/27/2023
Supplement Report FDA Received Date02/01/2023
03/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale